• Liver damage by chemo as a side effect?

    Asked by Leuky on Friday, December 7, 2018

    Liver damage by chemo as a side effect?

    Has anyone had verifiable damage to the liver caused by the chemo?

    5 Answers from the Community

    5 answers
    • po18guy's Avatar
      po18guy

      Not here. But kidney damage? After 20 drugs (at least four of them twice), yes. If you have been treated for AML, life is a gift. The way I see it, as horrible as it sounds, you can get another liver, if you have to.

      8 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I was getting blood tests yesterday. One of them is specifically to check for liver damage. Apparently, Opdivo can be harmful to the liver. So far, i am very fortunate and have had no problems.

      8 days ago
    • GregP_WN's Avatar
      GregP_WN

      After 30 years of treatments of various types, that's one side effect I have been able to miss. (knock, knock on wood)

      8 days ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      I've had no issues, but my oncologist does both kidney & liver enzymes when bloodwork is done.

      8 days ago
    • po18guy's Avatar
      po18guy

      Take a lot of Tylenol? That is known for liver toxicity.

      7 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more acute myeloid leukemia (aml) questions.  Also, don't forget to check out our Acute Myeloid Leukemia (AML) page.